MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H HA COATED LAT STEM SIZE 2; CEMENTLESS FEMORAL STEM

MEDACTA INTERNATIONAL SA AMISTEM H HA COATED LAT STEM SIZE 2; CEMENTLESS FEMORAL STEM
Catalog Number 01.18.142
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 10/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 13 november 2017: (b)(4).Preliminary investigation (16nov2017) based on the picture received by the field performed by r and d product manager: the images were analyzed.It was not possible to analyze what it was declared about the coating, as the photos seem to show the stem with the coating totally absorbed; this apparently can suggest a good total osseointegration, but the presence of blood especially in the distal macrostructures suggests the possible hypothesis of a osseointegration mostly distal as declared by the surgeon.From the received information it is not possible to determine the root cause of the event.
 
Event or Problem Description
The patient has pain and the surgeon supposed a stem loosening 1 year and 6 months after primary.There was no osseointegration on the proximal part of the stem.On (b)(6) 2017 the stem was successfully replaced.
 
Additional Manufacturer Narrative
Analysis of x-ray performed by the medical affairs director: hip revision surgery occurred 1,5 years after primary cementless total hip arthroplasty.Radiographic images provided show slightly varus stem and reduced bone density in the trochanteric region.The reason of this positon may be due to particular patient anatomy.The stem looks also undersized, possibly for the same reasons.An undersized stem with a very pronounced offset is a mechanical challenge and may result in early aseptic loosening.Aseptic loosening is a possible, literature described adverse event after primary cementless tha.The reason of this event cannot be determined.

Brand Name
AMISTEM H HA COATED LAT STEM SIZE 2
Common Device Name
CEMENTLESS FEMORAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7040112
Report Number3005180920-2017-00680
Device Sequence Number2144178
Product Code LZO
UDI-Device Identifier07630030804182
UDI-Public07630030804182
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/24/2020
Device Catalogue Number01.18.142
Device Lot Number153982
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/20/2017
Supplement Date Received by Manufacturer11/20/2017
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient Weight72